Aa
A
A
Close
Avatar universal
Question about meds and headache
Hello,

42, WM, 45 pounds overweight.  
GERD/Barrett's Esphogus, Thyroid Nodule (Hypo and awaiting appt. with endo))/HBP

I have a couple questions.  I have a history of HBP after taking Celebrex for about a year about 7 years ago.  I was on Lotensin and it controlled my bp wel probably 130/80.  Then after about 2 years my BP went up to about 150/90 even though the doctor raised the dosage of Lotensin a few times.  I was put on Norvasc which lowered my BP but had me feeling TERRIBLE.  I tried another BP med which had me at 120/76 for 3 months....then back up.  I just went to the doctor who then sent me to the ER because for about  6 days I had a SEVERE headache on both sides of my temporal region then the right side left, I seen the doctor and he was not sure but had me sent to the ER.  My bp was 137/91 while being transported to the ER the only thing that happened was being given Oxygen....this almost totally cleared up my headache from about a 9/10 to a 2 scale.  At the er my BP was 175/100 for some reason but they were taking while I was before moved around from my stretcher to  a bed.  I was given Terrodol? and phenigen? but that did nothing.......they took a CT and it showed nothing wrong.....my headache on the left side came back and they gave me the serious stuff and about knocked me out.....headache reduced.....the er doctor said something did come back on one of the blood tests but they were going to rerun it and call......well a week later nothing so we need to have my PCM get it......my headache seems pretty much gone except when I lay down, loud sounds and things like that..........my doctor did put in a consult for a neuro and to have a MRI of brain.

Does any of this make sense?

I have never been diag with headaches but have sinsus issues and what I thought were migraines.
You could see my vein on the left side above my eye towards my hair line pulsating, does this symbolize anything?

Also I am now on blood pressure meds Diovan 160 mg 2x Daily, Adalat 90 mg, hctz 25 mg and low dose asprin......is this needed, not needed and will these be something I always have to take even if I lower my BP?

Anything I can do to lower bp outside of lose weight.


Thanks for your time and assistance,

Cancel
9 Answers
Page 1 of 1
Avatar universal
I guess I should have said also the ER Doctor did not know what was going on.....he did say somthing in the blood test was abnormal.....but he summed it up as "possible" cluster and migraine headaches......


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Can my body build a resistance towards these medicines?  Maybe that is why they stop working?

Thanks again.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Anyone?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
"45 pounds overweight”. in my opinion the answer is in that fact.

Take it like that:

  Today is a first day of the rest of your life!!! Start walking, exercising, look in to your  diet. You might need a professional help with that, or time and even TIME:) ...and read read a lot about food and its effect on your body. Don’t starve, you don’t need to and you cant it is harmful. Get a plan and stick with it, I hope you don't drink or eat low fat products, also be sure never drink any diet drink .Stop drinking coffee if you still do. With the pounds going to go down, so will your blood pressure.
You have headache because your high blood pressure. I've been there. I needed to lose only about 15 pounds. With the right weight and bp medication I am OK, you will be too.
  

I know it is not easy, but no other way ! Best luck to you!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Yes, I understand that.  Being in the Military for 20 years I work out everyday..... My thyroid was diag as being hypo but I have not yet seen the Endo.

I appreciate your opnion but I was wondering if our body's become immune to certain medicine.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
might not be related to anything more than vision.  I was told (and I may just be gullible) that the eye changes in your 40s.  I know that I had some terrific headaches until I got glasses.  Then again, maybe it is your bloodpressure meds.  Maybe your dosage needs adjusting.  If you were given your dosage at a trimmer body shape the 45 pounds could make a slight difference in dosage amounts. (I wish I could boldface the word COULD)  By the way, when I asked my daughter's doctor if she could discontinue BP meds, he said NO.  That the meds were why the BP was down and without them it would rise.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
yes my vision has started to get worse.  I was just looking at a brain MRI the military did and looks to have a few issues of water on the brain, PLV and shrinking brain........I cannot believe they did not say this was important.

I tried to find a place on here for a doctor to interpret my MRI findings/Impressions but that is what I make of it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I see, so part of that 45 pounds is muscle,
    I had headaches very often, if it was windy , if I was stressed out,  if tried to drink less coffee...or just who knows why?...
I started on  the beta blocker coreg took it for 6 months then switched to Metoprolol, lost around 15 pounds ,gave up on caffeine...since I have only very occasional headaches, and near not as sever as it was .

Yes I think our body can get immune. One point they wanted to give me an extra pill to Metoprolol-Altace  because of my bp went up...I protested instead of taking more, I looked into some natural way: blood pressure lowering food, harder exercise, yoga breathing, meditation. It works, as an addition to my existing medication.  My DR believes all that can lover high blood pressure about 20% at least, it sure did for me.

My vision still good, but reading glasses  needed  first around 47. It is an age thing...now 10 years later I need twice as strong.

It is the combination of many things that we are , how our health out of order, on can get back in track.  
Good luck to you to find the way for a healthier yourself !
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks.

I'm just living with a litte high blood pressure.  How high is too high and how much money do the doctors and big pharma companies want to make.......dunno but that drives me crazy.  We have been eating more veggies, trying to leave much of the fruits alone to get away from the sugar......and just let things be.  The side effects of the HBP meds I had were not good.......they did control my pressure for a few months if they didn't have many side effects but then it went back up........the wicked bp meds that gave me horrible side effects did keep the bp low but I had to like horribly.  no dice with that for me.


good luck.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
Salt Lake City, UT
11548417 tn?1440481484
Blank
Netherlands
144586 tn?1284669764
Blank
Avatar universal
Blank
Avatar universal
Blank
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Heart Disease Community Resources